Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 167, NWS Jacksonville, FL

July 14, 2000Ware County, Georgia; Baker County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 14, 2000, 4:41 PM EDT for Ware County, Georgia; Baker County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2000, 4:41 PM EDT (20:41 UTC)
Expired
Jul 14, 2000, 5:30 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Baker County, FL, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 142042
SVRJAX
FLC003-GAC299-142130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA
  SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 530 PM EDT

* AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 16 MILES
  NORTHWEST OF TAYLOR...OR ABOUT 10 MILES EAST OF FARGO...MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLOR BY 515 PM EDT...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLYUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.



$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:25 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 14, 2:25 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT FRI JUL 14 2000

CURRENT...A WATER VAPOR LOOP SHOWED THAT THE SHORT WAVE OVER CENTRAL
GEORGIA AND SOUTHERN ALABAMA WAS CONTINUING TO DROP SOUTH. THE
CONVECTION WHICH BEGIN OVER THE BIG BEND AREA CONTINUED TO SPREAD
EAST WITH SHOWERS AND THUNDERSTORMS SPREADING ACROSS MARION AND
ALACHUA COUNTIES...AND A FEW SHOWERS AND THUNDERSTORMS BEGINNING TO
DEVELOP ALONG THE COAST. SURFACE ANALYSIS SHOWED A FRONT ACROSS
CENTRAL GEORGIA AND CENTRAL ALABAMA WITH A WEAK SURFACE LOW OVER
THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA AREA.

THE MODELS ARE IN PRETTY GOOD AGREEMENT AND THEY PUSH THE WEAK
FRONT/TROUGH SOUTH OF THE AREA TONIGHT AND SATURDAY WITH THE WEST
COAST SEABREEZE BECOMING THE PRIMARY WEATHER MAKER THROUGH THE
WEEKEND. WITH SHORT WAVE OVER SOUTHERN ALABAMA AND CENTRAL GEORGIA
CONTINUING TO SWEEP SOUTH ACROSS THE AREA WILL GO WITH CHANCE POPS
ACROSS THE AREA TONIGHT...WHILE GOING WITH SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS SATURDAY. NO POPS FOR SUNDAY. WESTERLY FLOW
SO WILL GO WITH MID AND UPPER 90S FOR AFTERNOON HIGHS...LOWER 90S
COAST AND UPPER 60S TO MID 70S FOR OVERNPIGHT LOWS.

PRELIM
AMG 70/97/68/95 2000
SSI 74/92/73/92 2000
JAX 74/96/72/95 3211
GNV 75/93/72/95 3312 33

.JAX...
.GA...NONE
.FL...NONE

SCOTT

In the hours before

Special weather statement, Jul 14, 11:55 AM EDT, 4 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT FRI JUL 14 2000

THE COMBINATION OF SUFFICIENT ATMOSPHERIC MOISTURE AND INSTABILITY
ALONG WITH DAYTIME HEATING WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE GREATEST CONCENTRATION OF ACTIVITY
WILL OCCUR OVER THE NORTHERN FLORIDA PENINSULA. A FEW STORMS MAY BE
STRONG ESPECIALLY TO THE SOUTH OF BELL...STARKE AND ST AUGUSTINE.
STORMS WHICH DO DEVELOP WILL MOVE TOWARDS THE EAST AROUND 15 MPH.
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAINS.

ALTHOUGH A FEW STORMS HAVE THE POTENTIAL OF BECOMING STRONG...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

RAM

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:12 PM EDTSevere Thunderstorm WarningJAXClinch33 min
Jul 14, 5:46 PM EDTSevere Thunderstorm WarningJAXCharlton29 min
Jul 14, 7:34 PM EDTSevere Thunderstorm WarningJAXClinch, Echols26 min
Jul 14, 3:16 PM EDTSevere Thunderstorm WarningJAXSaint Johns29 min
Jul 14, 5:02 PM EDTSevere Thunderstorm WarningJAXDuval43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.